Alert archive / Kansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 142, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 7, 2012, 7:41 PM MDT for Kit Carson County, Colorado; Sherman County, Wallace County, Kansas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2012, 7:41 PM MDT (01:41 UTC)
- Expired
- Aug 7, 2012, 8:06 PM MDT
- In force
- 25 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Kit Carson County, CO, Sherman County, KS, Wallace County, KS
The radar
The Goodland radar (KGLD), 20 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 1.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 301 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 3114 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
373 WUUS53 KGLD 080141 SVRGLD COC063-KSC181-199-080245- /O.NEW.KGLD.SV.W.0142.120808T0141Z-120808T0245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 741 PM MDT TUE AUG 7 2012 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO... SHERMAN COUNTY IN NORTHWEST KANSAS... NORTHERN WALLACE COUNTY IN WEST CENTRAL KANSAS... * UNTIL 845 PM MDT * AT 738 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM KANORADO TO 16 MILES NORTH OF ARAPAHOE...AND WAS MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... KANORADO...RULETON...GOODLAND AND EDSON. THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 1 AND 31. THIS INCLUDES INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 446 AND 450. THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 149 AND 186. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3908 10220 3957 10206 3957 10143 3897 10152 TIME...MOT...LOC 0141Z 291DEG 26KT 3940 10203 3907 10214 WIND...HAIL 60MPH <1.00IN $$ DR
1 follow-up statement
453 WWUS53 KGLD 080206 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 806 PM MDT TUE AUG 7 2012 COC063-KSC181-199-080216- /O.CAN.KGLD.SV.W.0142.000000T0000Z-120808T0245Z/ KIT CARSON CO-SHERMAN KS-WALLACE KS- 806 PM MDT TUE AUG 7 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WALLACE...SHERMAN AND EASTERN KIT CARSON COUNTIES IS CANCELLED... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS. LAT...LON 3908 10220 3957 10206 3957 10143 3897 10152 TIME...MOT...LOC 0206Z 291DEG 26KT 3933 10181 3900 10192 $$ DR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 7:26 PM MDT, 15 minutes earlier.
Area forecast discussion, Aug 7, 7:26 PM MDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 726 PM MDT TUE AUG 7 2012 .UPDATE... ISSUED AT 725 PM MDT TUE AUG 7 2012 POPS INCREASED TO REFLECT LATEST RADAR TRENDS. UPDATE ISSUED AT 238 PM MDT TUE AUG 7 2012 CONVECTION CONTINUES TO DEVELOP ALONG A SURFACE TROUGH FROM NEAR FT. MORGAN NORTHEAST INTO WESTERN NEBRASKA. THERE IS SOME CONCERN THE STORMS WILL MOVE FASTER THAN THE TROUGH AND DISSIPATE AS THEY ARE OVERCOME BY THE SUBSIDENCE ALOFT. HAVE UPDATED THE PRECIP. FORECAST TO ACCOUNT FOR THE CURRENT MOVEMENT OF THE TROUGH. AM THINKING THE STORMS WILL DISSIPATE BY MID EVENING AS SUBSIDENCE OVERSPREADS THE AREA. WITH CLOUD COVER CONTINUING TO DOMINATE THE EASTERN PART OF THE AREA...ANY STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL DEVELOP ALONG THE SURFACE TROUGH WHERE DAYTIME HEATING IS BEST. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 127 PM MDT TUE AUG 7 2012 18Z WATER VAPOR IMAGERY INDICATED AN AREA OF SUBSIDENCE OVER WYOMING TO NORTHERN COLORADO SPREADING EASTWARD. LATEST ARRIVAL ESTIMATES HAVE THE SUBSIDENCE MOVING INTO THE NORTHWEST PART OF THE AREA DURING THE LATE AFTERNOON AND THE SOUTHERN PART OF THE AREA DURING MID EVENING. WITH THIS IN MIND DECIDED TO DECREASE PRECIP. CHANCES FROM THE PREVIOUS FORECAST. LATE THIS AFTERNOON THROUGH THIS EVENING AN UPPER LEVEL SHORT WAVE TROUGH WILL CONTINUE TO PROGRESS SOUTHEAST ACROSS THE TRI- STATE AREA. AHEAD OF IT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AND MOVE IN AN EASTERLY DIRECTION. AM THINKING THE BEST CHANCE FOR PRECIPITATION WILL BE EAST OF A RUSSELL SPRINGS TO MCCOOK LINE WHERE INSTABILITY...LIFT AND MOISTURE WILL BE CO-LOCATED THE BEST. INCLUDED ISOLATED COVERAGE ELSEWHERE DUE TO THE WEAK LIFT ACCOMPANYING THE SHORT WAVE TROUGH. AS THE SHORT WAVE TROUGH MOVES OUT OF THE AREA DURING THE MID TO LATE EVENING...SUBSIDENCE MOVES IN BEHIND IT. PRECIPITATION CHANCES WILL END FROM WEST TO EAST BY LATE EVENING...WITH DRY CONDITIONS EXPECTED AREA WIDE BY MIDNIGHT. THE MAIN THREAT WITH THE STRONGER STORMS WILL BE STRONG TO SEVERE WIND GUSTS AND LARGE HAIL. WEDNESDAY WILL BE DRY DUE TO THE LACK OF ANY SOURCE FOR LIFT WITHIN THE UPPER LEVEL FLOW. A WEAK FRONTAL BOUNDARY/SURFACE TROUGH WILL MOVE THROUGH THE AREA DURING THE MORNING...TURNING THE WINDS TO THE NORTH. WITH CLEAR SKIES HIGHS WILL BE WARMER THAN TODAY...BUT STILL A FEW DEGREES COOLER THAN WHAT WE HAVE HAD THANKS TO THE NORTH WINDS. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 205 PM MDT TUE AUG 7 2012 WEDNESDAY NIGHT-FRIDAY...DRIER MORE STABLE AIR WILL MOVE INTO THE AREA ON WEDNESDAY AS AMPLIFIED H5 RIDGE AXIS SHIFTS TO THE EAST RESULTING IN DEEP NORTHERLY FLOW ALOFT AND LARGE SCALE SUBSIDENCE AHEAD OF RIDGE AXIS. THIS PATTERN WILL PERSIST ACROSS THE AREA THROUGH THURSDAY NIGHT AS UPPER LEVEL RIDGE AXIS GRADUALLY SHIFTS TO THE EAST AND WILL KEEP CWA DRY THROUGH THIS PERIOD. UNCERTAINTY INCREASES LATE IN THE PERIOD WITH RESPECT TO STRENGTH/TIMING OF SHORT WAVE TROUGH MOVING OVER THE TOP OF RIDGE. WHILE MAJORITY OF MODELS KEEP STRONGEST FORCING WITH THIS TROUGH WELL TO THE NORTH...THE DIFFERENCE IN TIMING WILL PLAY AN IMPORTANT ROLE IN WHERE SFC TROUGH DEVELOPS IN RESPONSE TO SYSTEM...WHICH WILL IMPACT NOT ONLY TEMPS/TDS BUT ALSO POTENTIAL FOR AFTERNOON PRECIPITATION CHANCES. WHILE THERE IS NO CLEAR FAVORED SOLUTION...WILL LEAN TOWARDS THE LATEST NAM DATA WHICH HAS SOME SUPPORT FROM SREF FORECASTS...AND MAINTAIN AREA OF SMALL CHANCES ACROSS EASTERN COLORADO LATE IN THE AFTERNOON. OTHER ISSUE WILL BE BOTH MAX AND MIN TEMPS AS SFC HIGH SETTLING OVER AREA WILL NOT ONLY BRING CONDITIONS FAVORABLE FOR STRONG RADIATIONAL COOLING...BUT ALSO ALLOW COOLER AIR TO BACK INTO EASTERN CWA HOLDING DOWN TEMPERATURES SEVERAL DEGREES. FOR LOWS...THINK LATEST GUIDANCE LOOKS REASONABLE WITH OVERNIGHT LOWS IN THE MID/UPPER 50S IN MANY LOCATIONS. GIVEN DRY AIR IN PLACE ACROSS AREA ON WEDNESDAY EVENING MAY SEE TEMPS EVEN LOWER BY THURSDAY MORNING...BUT WITH MODEL CONSENSUS OF BRINGING A BACK DOOR COLD FRONT WITH INCREASED TDS INTO THE AREA OVERNIGHT CONFIDENCE NOT HIGH ENOUGH TO DECREASE TEMPS FURTHER. OVERALL HIGH TEMPERATURE FORECAST LOOKED REASONABLE WITH ONLY A RATHER SLIGHT DOWNWARD ADJUSTMENT TO TEMPS MADE. IN THE EXTENDED (FRIDAY NIGHT-TUESDAY)...MEDIUM RANGE MODELS CONTINUE INDICATE DIFFERENCES WITH HANDLING OF SHORT WAVE TROUGH AND H5 RIDGE STRENGTH EARLY IN THE PERIOD...FOLLOWED BY HOW WEST COAST TROUGH EVOLVES TOWARDS THE END OF THE PERIOD. WHILE MODELS ARE IN REASONABLE AGREEMENT THROUGH MONDAY...12Z GEFS ENSEMBLE ARE CLUSTERING MORE TOWARDS THE MUCH MORE AMPLIFIED ECMWF SOLUTION THAN OPERATIONAL 12Z GFS AND PLAN ON WEIGHTING FORECAST A BIT MORE IN THAT DIRECTION....ALTHOUGH CONFIDENCE IS FAIRLY LOW AS LATEST ECMWF IS NOW TRENDING TOWARDS A SOLUTION LIKE THE CURRENT GFS. WITH THE AMOUNT OF UNCERTAINTY NOTED IN LATEST SOLUTIONS...CONFIDENCE NOT HIGH ENOUGH TO MAKE ANY LARGE DEVIATIONS FROM THE CURRENT CONSENSUS FORECASTS MUCH AS CONFIDENCE IN EVEN SYNOPTIC SCALE PATTERN FAIRLY LOW FROM SUNDAY ON. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 518 PM MDT TUE AUG 7 2012 BOTH KMCK AND KGLD COULD BE IMPACTED BY THUNDERSTORMS THIS EVENING. A LINE OF THUNDERSTORMS FROM NORTHEAST COLORADO TO SOUTHWEST NEBRASKA WILL MOVE SOUTHEAST AT AROUND 20KT. THE STORMS HAVE BEEN PRODUCING GUSTY WINDS...BRIEF HEAVY RAINFALL AND SMALL HAIL. THE THREAT FOR THUNDERSTORMS WILL END BY 06Z WITH VFR CONDITIONS EXPECTED THEREAFTER AS DRIER AIR MOVES INTO THE AREA. && .FIRE WEATHER... ISSUED AT 127 PM MDT TUE AUG 7 2012 NORTH WINDS WILL STRENGTHEN DURING THE LATE MORNING BEHIND THE WEAK FRONT/SURFACE TROUGH...WITH GUSTS AROUND 25 MPH POSSIBLE BETWEEN A LINE FROM STRATTON NEBRASKA TO TRIBUNE WEST TO THE COLORADO KANSAS BORDER. RELATIVE HUMIDITIES WILL DROP TO 15 PERCENT ACROSS THE AREA...SO THERE IS A THREAT FOR HAZARDOUS FIRE WEATHER CONDITIONS WHERE WINDS WILL BE GUSTY. AT THIS TIME WILL NOT ISSUE A FIRE WEATHER WATCH. MODELS MIX DOWN GUSTS THAT BARELY EXCEED BOTH THE SPEED AND DURATION CRITERIA. AS SUCH DO NOT HAVE ENOUGH CONFIDENCE AT THIS TIME TO ISSUE A WATCH. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...024 SHORT TERM...JTL LONG TERM...JRM AVIATION...024 FIRE WEATHER...JTL
Hazardous weather outlook, Aug 7, 2:50 PM MDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 250 PM MDT TUE AUG 7 2012 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081945- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 250 PM MDT TUE AUG 7 2012 /350 PM CDT TUE AUG 7 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE TRI-STATE AREA... WITH THE BEST CHANCE FOR SEVERE STORMS BEING WEST OF A TRIBUNE TO MCCOOK LINE DURING THE AFTERNOON AND EARLY EVENING. STRONG TO SEVERE WIND GUSTS AND LARGE HAIL WILL BE THE PRIMARY THREATS WITH THE STRONGER STORMS. THE STORM ACTIVITY SHOULD DIMINISH DURING THE LATE EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. JTL
In the hours before
Special weather statement, Aug 7, 5:34 PM MDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
534 PM MDT TUE AUG 7 2012
COZ090-091-080000-
KIT CARSON COUNTY-YUMA COUNTY-
534 PM MDT TUE AUG 7 2012
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO AND
YUMA COUNTY IN NORTHEAST COLORADO...
AT 529 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
WRAY TO 7 MILES SOUTHEAST OF YUMA TO 11 MILES SOUTH OF THURMAN...
MOVING SOUTHEAST AT 25 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.
TORRENTIAL RAINFALL IS ALSO OCCURRING...WHICH MAY FLOOD LOW LYING
AREAS. DO NOT DRIVE A VEHICLE ON A FLOODED ROADWAY.
&&
LAT...LON 3957 10316 3958 10281 3998 10281 4013 10267
4027 10210 3969 10212 3906 10287 3928 10316
TIME...MOT...LOC 2334Z 316DEG 23KT 4015 10224 4006 10258
3942 10318
DRSpecial weather statement, Aug 7, 5:52 PM MDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 552 PM MDT TUE AUG 7 2012 KSZ001-002-NEZ079-080-080045- CHEYENNE-DUNDY-HITCHCOCK-RAWLINS- 652 PM CDT TUE AUG 7 2012 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR RAWLINS COUNTY IN NORTHWEST KANSAS...CHEYENNE COUNTY IN NORTHWEST KANSAS...DUNDY COUNTY IN SOUTHWEST NEBRASKA AND HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA... AT 650 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF BENKELMAN...MOVING SOUTHEAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. TORRENTIAL RAINFALL IS ALSO OCCURRING...WHICH MAY FLOOD LOW LYING AREAS. DO NOT DRIVE A VEHICLE ON A FLOODED ROADWAY. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 4030 10109 3973 10111 3968 10203 4023 10199 TIME...MOT...LOC 2352Z 331DEG 23KT 4009 10161 DR
Special weather statement, Aug 7, 6:07 PM MDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
607 PM MDT TUE AUG 7 2012
COZ090-091-080100-
KIT CARSON COUNTY-YUMA COUNTY-
607 PM MDT TUE AUG 7 2012
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO AND
YUMA COUNTY IN NORTHEAST COLORADO...
AT 603 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
WRAY TO 13 MILES SOUTHEAST OF ARRIBA...MOVING SOUTHEAST AT 30 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.
TORRENTIAL RAINFALL IS ALSO OCCURRING...WHICH MAY FLOOD LOW LYING
AREAS. DO NOT DRIVE A VEHICLE ON A FLOODED ROADWAY.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3946 10316 3957 10313 3958 10281 4021 10280
3991 10205 3919 10204 3904 10218 3904 10317
TIME...MOT...LOC 0007Z 309DEG 28KT 3998 10216 3911 10313
DRSpecial weather statement, Aug 7, 6:46 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 646 PM MDT TUE AUG 7 2012 COZ092-080145- CHEYENNE COUNTY- 646 PM MDT TUE AUG 7 2012 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO... AT 642 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTH OF WILD HORSE...MOVING SOUTHEAST AT 15 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. TORRENTIAL RAINFALL IS ALSO OCCURRING...WHICH MAY FLOOD LOW LYING AREAS. DO NOT DRIVE A VEHICLE ON A FLOODED ROADWAY. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 3877 10236 3863 10273 3896 10301 3904 10292 TIME...MOT...LOC 0046Z 310DEG 14KT 3896 10292 DR
Special weather statement, Aug 7, 6:50 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
650 PM MDT TUE AUG 7 2012
COZ091-080115-
KIT CARSON COUNTY-
650 PM MDT TUE AUG 7 2012
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
AT 646 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
STRATTON TO 16 MILES SOUTH OF VONA...MOVING SOUTHEAST AT 30 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.
TORRENTIAL RAINFALL IS ALSO OCCURRING...WHICH MAY FLOOD LOW LYING
AREAS. DO NOT DRIVE A VEHICLE ON A FLOODED ROADWAY.
&&
LAT...LON 3954 10273 3933 10204 3905 10205 3904 10248
3904 10287
TIME...MOT...LOC 0051Z 311DEG 24KT 3941 10254 3905 10269
DRLocal storm report, Aug 7, 7:40 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
740 PM MDT TUE AUG 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM TSTM WND GST 4 S BURLINGTON 39.24N 102.28W
08/07/2012 M64 MPH KIT CARSON CO ASOS
&&
PMURRAYThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 6:07 PM MDT | Special Weather Statement | GLD | Kit Carson, Yuma | 53 min |
| Aug 7, 6:46 PM MDT | Special Weather Statement | GLD | Cheyenne | 59 min |
| Aug 7, 6:50 PM MDT | Special Weather Statement | GLD | Kit Carson | 25 min |
| Aug 7, 6:55 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 65 min |
| Aug 7, 8:08 PM MDT | Special Weather Statement | GLD | Sherman, Wallace | 22 min |
| Aug 7, 8:38 PM MDT | Special Weather Statement | GLD | Greeley, Logan, Wallace, Wichita | 67 min |
| Aug 7, 8:51 PM MDT | Severe Thunderstorm Warning | GLD | Greeley, Wichita | 12 min |
| Aug 7, 9:12 PM MDT | Special Weather Statement | GLD | Greeley, Wichita | 63 min |
| Aug 8, 2:10 PM MDT | Red Flag Warning | GLD | Decatur, Gove, Graham, Logan, Norton, Sheridan and 1 more | 4 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2012Severe Thunderstorm Warnings in Colorado, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.